Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online
Ask a Urologist   »  

Why is the tip of my penis cold and purple and why do I have trouble urinating?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
im 19, about 5'8, 158 pounds. i had kidney stones about a year ago..basicly i started feeling a irritation in my penis today. my tip is very cold for some reason and its sorta purple, i am having trouble peeing as well
Posted Sun, 22 Apr 2012 in Penis Problems
Answered by Dr. Jasvinder Singh 30 minutes later
Thanks for posting your query. It will be very helpful for me in understanding your condition better if you could answer some of these questions:

1)     Was there any recent trauma to injury to the penis?
2)     Did you indulge in intercourse the night before these symptoms appeared?
3)     Are you able to have normal erections?

Cold and purple penis head which appear all of a sudden is due to compromising blood flow to the tip of the penis. This blood flow obstruction can occur due to any clot, thrombosis, phimosis, obstruction like prostatitis or Mondor’s disease. In Mondor’s disease, there is swelling of a veins under the skin of penis which is caused by a blood clot and is due to superficial thrombophlebitis. It can happen due to circulatory system conditions as well.

It could also be an allergic reaction ,a drug eruption or an infection.

You should get a Urine routine and microscopic examination done. A Doppler ultrasound and a physician examination done from a Urologist would be helpful. You may also need to get a prostatic examination

You can apply warm compresses on the head of the penis and avoid sexual activity and masturbation till that time.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health and waiting for your follow up questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor